Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 54, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2011, 4:20 PM CDT for Macon County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 4:20 PM CDT (21:20 UTC)
- Expired
- Mar 26, 2011, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Macon County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:25 PM CDT | HAIL 1.75 | Hardaway, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
240
WUUS54 KBMX 262120
SVRBMX
ALC087-262200-
/O.NEW.KBMX.SV.W.0054.110326T2120Z-110326T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 500 PM CDT
* AT 419 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM
WAS LOCATED NEAR SHORTER...OR 7 MILES SOUTH OF MILSTEAD...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILSTEAD...TUSKEGEE...NOTASULGA...HARDAWAY...LIVERPOOL...
FRANKLIN...DAVISVILLE AND LAKE TUSKEGEE.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3224 8586 3230 8589 3228 8593 3233 8596
3235 8599 3242 8602 3246 8597 3246 8588
3250 8587 3250 8580 3254 8580 3259 8568
3251 8550 3250 8544 3227 8543 3226 8543
TIME...MOT...LOC 2121Z 254DEG 34KT 3236 8592
$$1 follow-up statement
920
WWUS54 KBMX 262142
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT SAT MAR 26 2011
ALC087-262200-
/O.CON.KBMX.SV.W.0054.000000T0000Z-110326T2200Z/
MACON AL-
442 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON COUNTY
UNTIL 500 PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TUSKEGEE
NATIONAL FOREST TO HARDAWAY...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
SOCIETY HILL...WARRIORSTAND AND CREEK STAND.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 38 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3224 8582 3234 8585 3248 8575 3257 8565
3251 8550 3250 8544 3226 8543
TIME...MOT...LOC 2142Z 247DEG 57KT 3252 8553 3231 8571
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:53 PM CDT, 27 minutes earlier.
Area forecast discussion, Mar 26, 3:53 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CDT SAT MAR 26 2011 .DISCUSSION... VERY ACTIVE DAY ACROSS CENTRAL ALABAMA. CURRENTLY WATCHING SEVERAL AREAS OF LONG LIVED SUPERCELLS TRACKING EAST. CURRENT DEWPOINTS ARE IN THE 60S EVERYWHERE EXCEPT THE FAR NORTHEAST PORTION OF THE AREA...WITH TEMPS RANGING FROM LOWER 50S IN THE NORTHEAST TO MID 80S IN THE SOUTHWEST. EXCEPT SCATTERED TO WIDESPREAD THUNDERSTORMS TO CONTINUE DEVELOPING THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. ANY DECREASE IN INSTABILITY WITH THE LOSS OF DAYTIME HEATING IS EXPECTED TO BE OFFSET BY THE APPROACH OF THE SURFACE LOW AFTER SUNSET. THE SURFACE LOW WILL RIDE ALONG THE STALLED BOUNDARY FROM THIS MORNING...MOVING NORTHEASTWARD ACROSS NORTH CENTRAL ALABAMA. THIS WILL KEEP THE POSSIBILITY OF SEVERE STORMS...ESPECIALLY IN THE NORTH...INTO THE OVERNIGHT HOURS. THE SURFACE LOW SHIFTS INTO NORTHERN GA SUNDAY MORNING AS A COLD FRONT SLOWLY SLIDES THROUGH THE AREA. THE AIRMASS SOUTH OF THE FRONT WILL REMAIN UNSTABLE AND SUPPORTIVE OF SEVERE STORMS...WITH ACTIVITY COMING TO AN END BY MID AFTERNOON. AN UPPER LEVEL SHORT WAVE WILL CROSS THE TENNESSEE VALLEY SUNDAY NIGHT AND GENERATE A SURFACE LOW THAT WILL RIDE ALONG THE SURFACE BOUNDARY STILL DRAPED ACROSS SOUTHERN PORTIONS OF THE AREA. WILL KEEP POPS IN SUNDAY NIGHT AND MONDAY MORNING. THE ACTIVE PATTERN CONTINUES ACROSS THE SOUTHEAST THROUGH MUCH OF NEXT WEEK. A SHORTWAVE WILL GENERATE A SURFACE LOW TO OUR SOUTHWEST TUESDAY...WHICH MOVES NORTHEASTWARD ACROSS THE AREA ON WEDNESDAY...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. BEYOND WEDNESDAY...MODELS DIVERGE...BUT EXPECT A MORE ACTIVE PATTERN TO CONTINUE THROUGH THE WEEK. 14 && .AVIATION... 18Z TAF DISCUSSION. WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS CENTRAL ALABAMA. WILL CARRY VCTS IN PREVAILING AND UPDATE AS NEEDED. SEVERE STORMS ARE POSSIBLE...WITH THREATS OF TORNADOES...DAMAGING WINDS...AND HAIL. CONDITIONS WILL DETERIORATE QUICKLY AT ANY TERMINAL AFFECTED BY A THUNDERSTORM. ALTHOUGH EACH STORM SHOULD LAST LESS THAN ONE HOUR...EXPECT TERMINALS TO BE AFFECTED BY SEVERAL WAVES OF THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AHEAD OF AN APPROACHING SURFACE LOW AND COLD FRONT. AS THE SURFACE LOW MOVES ACROSS NORTH CENTRAL ALABAMA...EXPECT A WIND SHIFT FROM SOUTH SOUTHWEST TO SOUTHEAST. WITH THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA...LIKELY DURING THE EARLY MORNING HOURS ON SUNDAY ACROSS IN THE NORTH WITH A WIND SHIFT TO THE NORTHWEST POST FRONTAL PASSAGE. AT MGM AND TOI...FRONTAL PASSAGE WILL OCCUR SUNDAY MIDDAY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 64 42 68 49 / 100 50 50 10 10 ANNISTON 62 67 44 70 49 / 90 50 50 20 10 BIRMINGHAM 61 65 44 69 53 / 100 40 50 10 10 TUSCALOOSA 63 65 46 70 53 / 100 40 50 10 10 CALERA 62 67 46 70 53 / 90 50 50 10 10 AUBURN 63 73 49 71 51 / 70 60 50 20 10 MONTGOMERY 67 74 52 74 57 / 80 60 50 20 10 TROY 66 78 53 75 56 / 70 60 50 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 26, 11:25 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 AM CDT SAT MAR 26 2011 ALZ011>015-017>050-270300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1104 AM CDT SAT MAR 26 2011 ...MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A THREAT OF LONG-LIVED SUPERCELLS WITH ASSOCIATED STRONG TORNADOES FOR AREAS ALONG AND NORTH OF THE INTERSTATE 85... U.S. HIGHWAY 80 CORRIDOR. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE SEVERE THREAT...WHICH ALSO INCLUDES LARGE HAIL AND DAMAGING WINDS...WILL LAST THROUGHOUT THE AFTERNOON...AND UNTIL THE MIDNIGHT HOUR. LOCALIZED FLASH FLOODING MAY ALSO BECOME AN ISSUE NORTH OF I-20 AS STORMS BEGIN TO TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 85. THE THREATS WILL LARGE HAIL AND DAMAGING WINDS. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY AFTERNOON INTO TUESDAY NIGHT. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE TODAY AND TONIGHT...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 26, 4:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 WNW MILLBROOK 32.49N 86.41W
03/26/2011 E0.75 INCH ELMORE AL EMERGENCY MNGR
PEA TO DIME SIZE HAIL.
&&Local storm report, Mar 26, 4:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 4 W SHELBY COUNTY AIRPO 33.18N 86.85W
03/26/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT SHELBY COUNTY ACADEMY ON
COUNTY ROAD 16.
&&Local storm report, Mar 26, 4:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL CALERA 33.10N 86.75W
03/26/2011 E1.00 INCH SHELBY AL NWS EMPLOYEE
NWS EMPLOYEE REPORTS QUARTER SIZE HAIL.
&&Local storm report, Mar 26, 4:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM FUNNEL CLOUD 1 S SHELBY COUNTY AIRPO 33.16N 86.78W
03/26/2011 SHELBY AL AMATEUR RADIO
FUNNEL CLOUD.
&&Local storm report, Mar 26, 4:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL CALERA 33.10N 86.75W
03/26/2011 E0.88 INCH SHELBY AL AMATEUR RADIO
NICKEL SIZE HAIL.
&&Local storm report, Mar 26, 4:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 NW MONTEVALLO 33.14N 86.89W
03/26/2011 SHELBY AL FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN IN THE COMMUNITY OF PEA RIDGE.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Special Weather Statement | BMX | Marion | 41 min |
| Mar 26, 4:09 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 51 min |
| Mar 26, 4:48 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 117 min |
| Mar 26, 4:57 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 48 min |
| Mar 26, 6:22 AM CDT | Special Weather Statement | BMX | Marshall | 23 min |
| Mar 26, 7:43 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Mar 26, 12:38 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 52 min |
| Mar 26, 1:05 PM CDT | Tornado Warning | BMX | Greene, Hale, Perry | 55 min |
| Mar 26, 1:25 PM CDT | Tornado Warning | BMX | Fayette, Walker | 25 min |
| Mar 26, 1:36 PM CDT | Tornado Warning | BMX | Dallas, Perry | 39 min |
| Mar 26, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 59 min |
| Mar 26, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 58 min |
| Mar 26, 2:46 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Mar 26, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Perry | 41 min |
| Mar 26, 2:51 PM CDT | Tornado Warning | BMX | St. Clair | 24 min |
| Mar 26, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 31 min |
| Mar 26, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Mar 26, 3:07 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 53 min |
| Mar 26, 3:11 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 49 min |
| Mar 26, 3:15 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 30 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 43 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 39 min |
| Mar 26, 3:38 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 35 min |
| Mar 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 45 min |
| Mar 26, 4:07 PM CDT | Tornado Warning | BMX | Chilton, Shelby | 38 min |
| Mar 26, 4:39 PM CDT | Tornado Warning | BMX | Coosa, Shelby, Talladega | 16 min |
| Mar 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 39 min |
| Mar 26, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 51 min |
| Mar 26, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 63 min |
| Mar 26, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 51 min |
| Mar 26, 6:21 PM CDT | Tornado Warning | BMX | Russell | 24 min |
| Mar 26, 6:23 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Mar 26, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 61 min |
| Mar 26, 6:48 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 25 min |
| Mar 26, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.